can being sick with a sinus infection make anxiety flare up?
I have a sinus infection. I also have had anxiety and depression issues flare up earlier this summer. I was given a new antidepressant and anti psychotic, and was feeling almost normal, when I came down with a sinus infection. On Monday, I went to the doctor. I was given a sinus cocktail shot, which contains benadryl and steroids, and cefzil which is an antibiotic. By Tues afternoon, I was starting to feel nervous and antsy. Now, Wed morning, I am very sleepy, shaky, crying and feel like I am jumping out of my skin. Does this sound like a reaction to the steroid in the sinus cocktail shot, or to the antibiotic? It has me worried that I am having another spell.... has anyone ever had this type of reaction?
I haven't had a reaction to medicine for clearing up a sinus infection, but I definitely have had anxiety while having a sinus infection. I believe it s due to some of the symptoms with difficulty breathing, etc. Some of the symptoms mimic anxiety so your brain can get tricked then you over analyze your symptoms and it brings out some anxiety. The steroids could definitely be causing some extra anxiety as well. I originally got panic attacks for taking steroids for asthma (which was misdiagnosed and really was a severe sinus infection). I don't believe the antibiotic would be giving you the anxiety. Just bring these symptoms up to your doctor if you feel bad.
Thanks for your input. It doesn't take much for me to get anxious and worried.... the doctor seems to think its a reaction to my antibiotic, but I am wondering if its in fact from the steroid shot..... its hard concentrating when I feel this jittery and nervous. I feel just like I did when I was going thru my anxiety issues this summer, and I am scared to death this has messed me up again. I don't want to have to start all over with new meds and such. I am hoping this is from the steroids and that I will start to feel better as the days go on and the steroid wears off.
Hi Kristi, I just wanted to let you know that both my daughter & I have had a serious reaction of depression to a couple of antibiotics, doxycycline and omnicef. It was amazing how things felt completely hopeless on the medicine and then a complete turnaround within a day or two of stopping. I am sure some antibiotics could cause anxiety as well which is similar. Its probably good to be aware that that could be a side-effect when on those meds. Hope that reassures you!
i too suffer from bad anxiety and depression and also over the last week had very bed sinus infection which i suffer alot from... and everytime i get sinus problems i get bad anxiety because all the miscles in my neck face and head are tence due to sinuses and anxiety feeds off tension its a circle because u cant stop the tension because of the inflamed blood vessels that comes with sinuses...... hope im making sence...!! try relaxing which is hard i know... but tence every musle in your body one by one i start with feet first and work up holding to a count of 5 then release and repeat, breathing through your belly.. i little tension is realesed with this and anxiety will go down when your anxiety is high u cant concertrat... so dont..! empty your mind and just think of how tensed then relaxed your muscles are.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.